Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Risks Of Protease Inhibitors

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Protease inhibitors and increased risk of heart attack

Several long-time positive guys I knew died of massive heart attacks during the past year. They were in their 30s. Is there a relationship between protease inhibitors and increased risk of heart disease and heart attack?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...There is no established risk between protease inhibitors and heart attacks. There is anecdotal data of heart attacks in that setting but that is hard to fully evaluate since heart attacks Read more »

protease inhibitors toxicity

I have been reading a lot about protease clinical trials.and there it has been mentioned that... Read more »

azt and protease inhibitors in first trimester

Protease inhibitors and azt can be taken together, but can they be taken together during the first... Read more »
Articles
Henry J. Kaiser Family Foundation

Long-Term Protease Inhibitor Treatment Increases Men's Risk for Heart Attack, Study Says

...Long-term antiretroviral drug treatment including protease inhibitors increases HIV-positive men's risk for heart attack, according to a study published in the Nov. 21 issue of the journal AIDS Read more »
AIDS InfoNet

Protease Inhibitors in Development

... Protease Inhibitors Protease Inhibitors in Development PIs No Longer in Development NOTE: Several fact sheets describe drugs that are being Read more »
U.S. Centers for Disease Control and Prevention

United Kingdom: "Virological and Immunological Outcomes at 3 Years After Starting Antiretroviral Therapy with Regimens Containing Non-Nucleoside Reverse Transcriptase Inhibitor, Protease Inhibitor, or Both in INITIO: Open-Label Randomized Trial"

...transcriptase inhibitors (didanosine + stavudine) plus either a non-nucleoside reverse transcriptase inhibitor (efavirenz, EFV) or a protease inhibitor (nelfinavir, NFV), or both (EFV/NFV) in HIV-1-infected patients who had not previously... Read more »
Test Positive Aware Network

The Protease Inhibitor Drugs

...Currently, there are eight approved compounds for the treatment of HIV infections that are in the class known as protease inhibitors. Of all classes of HIV medications, the protease inhibitors are the most complex in terms of pharmacokinetics,... Read more »
Connect With Others

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
...good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started growing breasts and huge amount of fat in the stomache area...infact, my entire torso... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Also any info. on clinical trials currently under way looking into this... Read more »

Hyperglycemia as a result of Protease Inhibitors

Posted by Anonymous
I found a product for reducing glucose levels. It is called Meishan Tea. They make 4 different kinds of tea and I have people that are showing tremendous results on all 4 kinds. However, the people that are presently taking the tea do not have... Read more »

Protease Inhibitors - Hemophilia bleeds

Posted by akcol
Hi, my fiance is a Long Term NonProgressor - 24 years positive, co-infection HCV, with severe Hemophilia A. This is a question for the gentlemen with Hemophilia please. We're requesting any input about any Hemophilic PI increased unusual bleed... Read more »